How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Kaushik Your Own Question

Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4592
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

how do I get off of prestiq?

This answer was rated:

how do I get off of prestiq?

Greetings !

 

Welcome to the site.

 

I am Dr. Kaushik and I believe I can help you with your problem.

 

Please kindly mention the dose at which you are on right now and also mention since how long a duration you are taking it on alternate days ?

 

Regards..

Customer: replied 3 years ago.

I am supposed to be taking Prestiq 50 mg daily. On my own, I tried to take it every other day. My goal is to discontinue this med and I don't want any withdrawal effects, if possible. I don't think it is helping me that much...I have little energy and motivation and sleep a lot. Please advise

Thanks for the valuable inputs.

 

Well a safer tried and tested strategy for withdrawing Prestiq is that for 2 weeks you continue taking prestiq 50 mg every alternate day and then start taking it once in every 3rd day for another 2 weeks and then completely stop the drug.

 

So to summarize--

 

-- 50 mg every alternate day for 2 weeks.

 

-- 50 mg once in every 3rd day for 2 weeks.

 

-- Then stop the drug.

 

-- If at any point you develop withdrawal symptoms like electric shock sensation, dizziness, nausea, vomiting, anxiety , sad mood , tremors, stomach upset then you shall immediately consult your doctor and seek prescription of Prozac ( fluoxetine) at dose of 20 mg / day which shall help to subside these withdrawal symptoms. Although you should know that these withdrawal side effects are temporary and self limiting and subside on their own in 2-3 weeks.

 

I hope this helps.

 

Wish you all the best.

 

Please kindly leave a positive rating if you are satisfied with the answer.

 

Regards..

 

 

Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions